Format

Send to

Choose Destination
World J Emerg Med. 2012;3(4):305-7. doi: 10.5847/wjem.j.1920-8642.2012.04.012.

ST elevation myocardial infarction in a young patientafter ingestion of caffeinated energy drink and ecstasy.

Author information

1
Department of Emergency Medicine, Rambam Medical Center, Haifa, Israel.

Abstract

BACKGROUND:

Caffeinated energy drinks are widely used worldwide. They are associated with a variety of adverse effects and are of concern to health authorities, yet there is still scarce information about their adverse effects and inadequate awareness among medical personnel.

METHODS:

Case description and discussion of a patient presenting to the emergency room after overdose of energy drinks in combination with 3,4-methylenedioxymethamphetamine (MDMA).

RESULTS:

Despite best medical efforts, the patient died of fatal cardiac arrhythmias. There is a paucity of information about adverse effects of energy drinks.

CONCLUSION:

Although energy drinks are widely used, there is a lack of awareness in the population and medical staff about their hazards.

KEYWORDS:

Caffeine; Energy drink; MDMA

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center